This patient support community is for discussions relating to transplants, anti-rejection drugs, financial and insurance issues, long-term issues, organ rejection, pre- and post-surgery, and waiting list issues.
My husband is 4 years post transplant. He has severe neuropathy due to HCV. His dr's have chosen not to treat the HCV because his liver is doing very well. The HCV is currently >6,000,000. I know this doesn't really mean anything, other than the neuropathy and a general feeling of fatigue and frequent fevers and the neuropathy. He has experienced several falls due to the numbness in his legs and feet, resulting in broken ribs, and arms and shoulder. He has a great deal of pain mostly due to the neuropathy, but also the broken bones. His dr has put him on a high dosage of fentanyl, as well as dilaudid for breakthrough pain. He takes 2 two mg. xanax for insomnia. He is prescribed 2 four mg. dilaudid daily. I recently learned he was injecting the dilaudid. I am extremely concerned and feel helpless. He was a drug addict for many years, but was clean 15 years prior to transplant. I want to know what this drug use now is doing to his liver, even though the liver function test are O.K. They do raise occasionally, but never enough for dr's to be concerned. He also takes 1800 mg daily of neurontin for the neuropathy. Neurologist says the only cure for the neuropathy is treatment for the HCV. His hepatologist wants to wait for new drugs. This situation is growing worse daily, My husband says if I tell his transplant dr about the drug use he will leave. Do you have any suggestions or advice? Thanks for your help.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.